Doctors Lounge - Gastroenterology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gastroenterology Topics
|salisbury - Wed Jun 16, 2010 7:20 pm||
I just returned from a weeklong vacation in Mexico Saturday night. While there, I had no problems but stomach ache and constipation (possibly from dehydration); however, upon my return, I've been feeling dizzy, always feeling hot (but no fever), and occasionally nauseous since Sunday til now. I initially thought it was just dehydration/heat exhaustion, but I've been drinking a lot of water and gatorade to no avail.
In Mexico, I experienced daily stomach aches but was only able to have 2 bowel movements during my entire week there.
From Sunday til today (Wednesday), I felt dizzy almost everytime I move my head drastically. My stomach is constantly hurting. I was finally able to go #2 yesterday, which was diarrhea with some white strings in it.
Less dizzy today. However, my stool has little white cotton-like balls all over.
I have no diagnosed disease; the only thing I'm on is Ortho Evra birth control patch (3rd week--first month on it). I've never had these symptoms and problems in my stool and am afraid it is a parasite infection possibly from the food or accidental ingestion of salt water while snorkeling.
Please advise. Thank you.
|Faye Lang, RN, MSW - Thu Jul 08, 2010 1:56 pm||
Sometimes just going to another city and different water supply can cause disruptions in usual bowel function, so it's not impossible that going to another country could contribute to your problem. Because the symptoms appear to be systemic, you would be wise to consult your doctor for evaluation of potential contaminants. If you can take a stool sample with evidence of the cotton-like balls, that would be ideal. Ingestion of salt water is not the likely culprit. I would be more concerned about bacteria, parasites or nematodes. The best advice I can give is to have your doctor evaluate your symptoms, so he or she can initiate prompt treatment. Good luck!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.